MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-475-18
Medical Device Problem Codes Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that while treating an aneurysm in the c6 segment of the left internal carotid artery, the operator withdrew from the m1 segment of the middle cerebral artery back to the internal carotid artery.The distal tip was anchored at the posterior communicating artery.When the stent was further deployed to the ophthalmic and cavernous segments, the stent was difficult to open and appeared flattened.After three consecutive push-pull maneuvers, the stent still did not open properly.The stent was then retracted back to the developing coil and redeployed, but the distal tip of the stent still did not open well and could not adhere to the vessel wall.To ensure patient safety, a new 4.5-16 stent was used, and the procedure was completed successfully.The pipeline was used for an indication that is approved (on-label).The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.The patient was undergoing surgery for treatment of a saccular, unruptured internal carotid artery ophthalmic segment aneurysm with a max diameter of 3mm and a 4mm neck diameter.Landing zone: distal: 3.5mm and proximal: 4.7mm.It was noted the patient's vessel tortuosity was moderate.The angiographic result post procedure showed internal carotid artery ophthalmic segment aneurysm.Ancillary devices include a genesis medtech long sheath, navien intermediate catheter, phenom 27 microcatheter.
 
Event or Problem Description
Additional information was received.The proximal measurement is 4.7 mm.The cause of the event could not be determined.The pipeline device failed to open while positioned in a vessel bend.No additional steps or other devices (such as resheathing, wire/catheter, or balloon) were attempted to open the pipeline.No issues were reported with either the navien catheter or the phenom catheter.
 
Additional Manufacturer Narrative
Update b5.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3: product analysis ¿as found condition: the pipeline flex shield device was returned for analysis inside a dispenser coil, inside an open pipeline flex shield inner pouch, inside a sealed biohazard bag, and inside a shipping box.¿damaged location details: the pipeline flex shield tip coil was in good condition.The distal and proximal dps restraints and dps sleeves were intact, and no damage was noted.No defects were found on the re-sheathing marker and re-sheathing pad.The distal hypotube and ptfe shrink tubing were intact, with no signs of elongation or damage.No bends or kinks were found on the pusher wire.The braid was already detached from the pusher wire when it was returned; therefore, the distal and proximal ends could not be identified.Both braid ends were open and frayed.No other anomalies were found.¿testing/analysis: n/a ¿conclusion: based on the reported information and device analysis, the customer¿s ¿failure/incomplete to open at distal¿ report could not be confirmed, as both ends of the returned pipeline flex shield braid were open and frayed.However, the cause of the failure to open could not be determined.Possible causes of failure to open include vessel tortuosity, the user deploying the braid in the vessel bend, and a damaged braid.In this event, the customer reported that the vessel tortuosity was moderate, ruling out vessel tortuosity as a possible cause.Therefore, the user deploying the braid in the vessel bend, and a damaged braid could have contributed to the failure to open.The braid can be damaged due to over-manipulation, deployment techniques, advancing or retracting the delivery wire against resistance, or deploying/re-sheathing against resistance.However, the cause of the braid damage could not be determined.The cause of the reported event could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23768230
Report Number2029214-2025-02593
Device Sequence Number9750519
Product Code OUT
UDI-Device Identifier00763000449469
UDI-Public(01)00763000449469(17)280825(10)D060517
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-475-18
Device Catalogue NumberPED2-475-18
Device Lot NumberD060517
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2025
Supplement Date Received by Manufacturer12/12/2025
01/28/2026
Initial Report FDA Received Date12/10/2025
Supplement Report FDA Received Date01/09/2026
02/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexFemale
Patient Weight65 KG